MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 697H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional evaluation summary: representative samples were returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage was observed.The sample was tested by knot tensile strength and the result was above the minimum individual strength requirement.Per the condition of the representative sample, no suture breakage was found on the suture and the tested sample met the finished goods requirements.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.It was reported that the suture broke during the procedure.The doctor reported that the suture is very brittle and of very poor quality.No adverse patient outcome was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: lkp660- mfg.Date - 09/12/2017 ; exp.Date - 08/31/2022.Lkh039- mfg.Date - 9/18/2017 ; exp.Date - 8/31/2022.Ljr999 - mfg.Date - 08/05/2017; exp.Date - 07/31/2022.Lmh071- mfg.Date - 11/11/2017 ; exp.Date - 10/31/2022.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.Actual samples were returned for evaluation.During the visual inspection the swage and attachment area were as expected and marks were observed on the body needle.The end of the suture was observed cut appears to be by use of a surgical instrument.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.In addition, the samples were tested by knot tensile strength and the result was above the minimum individual strength requirement.According to the sample condition suggests an improper handling of the sample.

Brand Name
ETHLN BLK 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7424177
Report Number2210968-2018-72100
Device Sequence Number1051854
Product Code GAR
UDI-Device Identifier10705031008557
UDI-Public10705031008557
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2022
Device Catalogue Number697H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1